MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 25X5/8 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 25X5/8 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305122
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Materials#: 305122 batch#: 3024981.It was reported by the customer that there is a pinpoint hole in the plastic barrel portion attached to the needle.Verbatim: rcc received a complaint via email.Email(s) attached.Clinic reported: ¿i have had to date 2 needles from this box of needles, where there is a pin point hole in the plastic barrel portion attached to the needle, such that when i go to inject medication through the needle, the liquid medication shoots out the side of the hub.I have two other boxes of needles in addition to my current open box, with the same lot number and expiration date and bar codes.¿ mfg code: 305122.Description: needle bd 25g x 5/8in - 100`s.Lot: 3024981.Expiry: 3/31/2028.Wddc po: pom0105109 | 5-23-2023.(b)(6).I have provided the clinics invoice additionally, as they have 2 boxes.
 
Event or Problem Description
(b)(4) additional information.I had this issue happen twice, with two separate needles, in the first week of (b)(6) 2023 (12-01-2023 to 12-07-2023).I do not have photos or video of the event happening.In both incidents while i was injecting medication into an animal the medication being injected started shooting out of a pinpoint hole on the side from the plastic hub of the needle.Materials#: 305122 batch#: 3024981.It was reported by the customer that there is a pinpoint hole in the plastic barrel portion attached to the needle.Verbatim: rcc received a complaint via email.Email(s) attached.Clinic reported: ¿i have had to date 2 needles from this box of needles, where there is a pin point hole in the plastic barrel portion attached to the needle, such that when i go to inject medication through the needle, the liquid medication shoots out the side of the hub.I have two other boxes of needles in addition to my current open box, with the same lot number and expiration date and bar codes.¿ mfg code: 305122.Description: needle bd 25g x 5/8in - 100`s.Lot: 3024981.Expiry: 3/31/2028.Wddc po: pom0105109 | 5-23-2023.Clinic name: (b)(6).Address: (b)(6).Contact: dr.(b)(6).I have provided the clinics invoice additionally, as they have 2 boxes.
 
Additional Manufacturer Narrative
(b)(4) follow up.A device history record review was completed by our quality engineer team for provided material number 305122 and lot number 3024981.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.

Brand Name
NEEDLE 25X5/8 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18397593
Report Number1911916-2023-00914
Device Sequence Number2810409
Product Code FMI
UDI-Device Identifier30382903051220
UDI-Public(01)30382903051220
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305122
Device Lot Number3024981
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/07/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown